The Journal of International
Advanced Otology
Case Report

Downbeat Nystagmus and Bilateral Sudden Hearing Loss by Suicidal Aspirin Intoxication

1.

Department of Otorhinolaryngology-Head and Neck Surgery, Konkuk University Medical Center, Research Institute of Medical Science, Konkuk University Faculty of Medicine, Seoul, Republic of Korea

J Int Adv Otol 2022; 18: 378-380
DOI: 10.5152/iao.2022.21485
Read: 529 Downloads: 244 Published: 01 July 2022

Ototoxic side effects such as sensorineural hearing loss and tinnitus can be caused by acute salicylate intoxication. Bilateral symmetric sensori- neural hearing loss involving all tested frequencies is a typical pattern of hearing loss in acute salicylate intoxication, which usually resolves within 2 or 3 days without any specific treatment for ototoxicity. Herein, we report a case of suicidal aspirin intoxication resulting in sudden bilateral hearing loss and vertigo. The patient exhibited spontaneous downbeat nystagmus, and the mechanism underlying this characteristic nystagmus is discussed.

Cite this article as: Noh H, Lee D, Shin JE, Kim C. Downbeat nystagmus and bilateral sudden hearing loss by suicidal aspirin intoxication. J Int Adv Otol. 2022;18(4):378-380.

Files
EISSN 2148-3817